Aa
A
A
A
Close
Mental Health Issues Community
190 Members
Avatar universal

Psychosomatic?

My hiv exposure was 8 years back . i was always scared and paranoid about it since then.
I got tested now.  A negative
Rapid antibody, western blot, and a negative pcr. The symptoms which i have are all aids symptoms. Theyre persistent with no improvement. I have a dry mouth, fatigue, malaise, loss of appetite, foul smelling diarrhea like stools, nausea and dizziness. I have lost weight too. I have vision problems.
I have checked with two gps and one eye surgeon . they say nothing is wrong. But my symptoms keep persisting. What should i do? Is it psychological?
2 Responses
Avatar universal
First, if you had HIV exposure, do you have AIDS?  Or do you mean your feared but untrue HIV exposure?  It appears you don't have HIV, so it appears if you had any exposure your immune system worked fine and you're fine.  But that doesn't mean you don't have some other problem, and the fact you saw a GP doesn't mean all that much, they don't check for all that much.  A lot of what you're describing are usually gotten by taking certain medications, especially dry mouth.  Are you on any?  So yes, this can be psychological, which would assume you're thinking like an anxious or depressed person, which you would know because you'd be having chronic anxious or depressed thoughts.  Nobody here can tell you if you have a physiological problem or a psychological one.  We don't know how you think and we don't know how thorough your medical exams were or if you were sent to a specialist or not.  There are things we can have that are very hard to find, such as thyroid problems, nutritional deficiencies, blood sugar problems, hidden viruses or infections, etc. that are hard even for the best doctors to find.  So anything is possible.  Whether that is likely or not is beyond what you've said so far.  What we can tell you is, you can't diagnose yourself on Google.  The same symptoms can be had from many different causes.  The best we can say is, you've been seen by three medical professionals and told you're fine.  But you don't feel fine, and they might be wrong.  But when 3 professionals tell you you're fine, assuming they looked for everything possible to look for and not just for the HIV you are most concerned about, it is time to look at your mental state and see if it's so stressed you might be making yourself ill.
2 Comments
I have Visited the doc 10+ times in the last three months.  the meds arent helping me . these symptoms are persistent. My cbc thyroid diabetes b12 all those reports are normal. My retina is fine , it wax examined by the eye surgeon. My cbc reports are normal. Idk what else could be causing aids symptoms. Do medications like flucanozole , nasal spray, sompraz d40 interfere with a pcr test and inhibit the pcr?
No.  The first drug I assume you took for a very short time, but do know that antibiotics can cause other problems, as they can cause a die-off of beneficial organisms as well as the targeted fungus.  Do you suffer from chronic yeast infections?  That could explain some of your symptoms.  The loss of beneficial flora can cause some of your symptoms.  And as I said, dry mouth is most often caused by medication, so if you take a lot of meds and you take them regularly or repeatedly, that can cause come of what you're complaining about.  As for the HIV, the response below says it all.  On that, you need to move on.  If you can't, then yes, you have an anxiety problem and therapy with a psychologist who specializes in anxiety treatment would be a good idea.
3191940 tn?1447272317
I read your previous posts in the HIV forum.  You tested conclusively negative and you do NOT have HIV, and it is time to forget about HIV and focus on finding the real cause of your ailments.  Continuing to focus on HIV when that is one disease that has been ruled out is not healthy for your mind, and it is preventing you from getting to the true reason for your symptoms - whether they are psychological or physical.
2 Comments
I am still not able to rule out hiv. I dont know why. Im afraid the meds i took for other conditions would have caused a false negative.
You CAN rule out HIV.  You don't have HIV.  Your problem is not HIV - it is the irrational fear of HIV and your inability to trust your results, which are 100% conclusive.  There is no medication that could cause a false negative (apart from medications specifically to treat HIV).

Please do seek some help for your mental health.  Your fears are interfering with your quality of life, and a professional can help you.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area